MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil prematurely detached.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the right middle cerebral artery with a max diameter of 3.1mm and a 2.6mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the coil tip was found to be detached during implantation and could not be implanted normally.The coil was removed from the patient by withdrawing the microcatheter and pushing the coil out of the microcatheter.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil or attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received clarified that the whole coil prematurely separated from the push rod.
 
Additional Manufacturer Narrative
H3: product analysis of apb-2-4-3d-es, lotno:227625904 as found condition: the axium prime device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an opened axium prime inner pouch.The already detached implant coil was returned within an introducer sheath.The unknown micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The pusher was found bent at ~3.4cm from the proximal end and found kinked at ~134.0cm from the proximal end.The coin was found still against the lumen stop.The shield coil was found undamaged.The already detached implant coil was found damaged within the introducer sheath.The retainer ring was found undamaged.The detach element ball was found flattened.Testing/analysis: the release wire was extending out the retainer ring ~0.003¿, which is still within specification (specification: 0.002¿-0.005¿).The detach element ball outer diameter was measured to be ~0.0033¿, which is no longer within specification (specification: 0.0038¿ ± 0.00010¿).The inner diameter of the retainer ring was measured to be 0.0046¿, which is within specification (specification: 0.00455¿ ±0.00010¿) conclusion: based on the analysis performed, the customer report of ¿premature detachment" was confirmed.The cause of the premature detachment is likely caused by the flattened detach element ball, causing the detach element to slip out of the retainer ring and detach the implant coil.Possible causes of the damages are patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation or advancing/retracting the device against resistance.Customer reported no repositioning of the device, no rotation of the pusher no friction or delivery during delivery, no damages to devices, continuous flush was used, and patient vessel tortuosity as normal.The likely cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
9775 toledo way
irvine CA 22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
9775 toledo way
irvine CA 22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19748858
Report Number9612164-2024-03247
Device Sequence Number15097888
Product Code KRD
UDI-Device Identifier00763000313692
UDI-Public00763000313692
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot Number227625904
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2024
Supplement Date Received by Manufacturer07/21/2024
08/31/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/06/2024
09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight62 KG